Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 23, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at May 11, 2008, 10:26 AM EDT for 6 counties in Kentucky. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 10:26 AM EDT (14:26 UTC)
- Expired
- May 11, 2008, 11:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:30 AM EDT | HAIL 0.75 | Ary, KY | PENNY HAIL LASTED ABOUT 5 MINUTES. WIND ESTIMATED 50 TO 75 MPH. |
| May 11, 10:30 AM EDT | HAIL 1 | Talcum, KY | |
| May 11, 10:54 AM EDT | TSTM WND DMG | 1 Sse Bosco, KY | NUMEROUS LARGE TREES WERE UPROOTED ACROSS A FIFTY FOOT WIDE BY ONE QUARTER MILE LONG PATH. |
| May 11, 10:55 AM EDT | TSTM WND DMG | Ivel, KY | TWO TREES DOWN ALONG HIGHWAY 23 AT A CEMETERY. TIME WAS ESTIMATED FROM RADAR. |
| May 11, 10:56 AM EDT | HAIL 1.75 | Martin, KY | QUARTER TO GOLF BALL SIZED HAIL REPORTED BY STATE TROOPER. LARGE LIMBS AND A FEW POWER LINES DOWNED AS WELL. |
| May 11, 10:58 AM EDT | HAIL 0.75 | Allen, KY | PENNY HAIL WIND ESTIMATED AT 50 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 9:52 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 111426
TORJKL
KYC025-071-119-153-193-195-111500-
/O.NEW.KJKL.TO.W.0023.080511T1426Z-080511T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1100 AM EDT
* AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DICE...OR 6
MILES NORTHWEST OF HAZARD...MOVING NORTHEAST AT 61 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER JUNCTION...
ALLEN CITY...
ALLEN...
MARTIN...
PRESTONSBURG.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3722 8331 3738 8334 3774 8271 3773 8268
3773 8265 3757 8252
TIME...MOT...LOC 1426Z 236DEG 53KT 3736 8318
$$
PELTON1 follow-up statement
000
WWUS53 KJKL 111450
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT SUN MAY 11 2008
KYC025-071-119-153-193-195-111500-
/O.CON.KJKL.TO.W.0023.000000T0000Z-080511T1500Z/
MAGOFFIN KY-FLOYD KY-PIKE KY-BREATHITT KY-KNOTT KY-PERRY KY-
1050 AM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR NORTH
CENTRAL PERRY...NORTHERN KNOTT...SOUTHEASTERN BREATHITT...
NORTHWESTERN PIKE...FLOYD AND SOUTHEASTERN MAGOFFIN COUNTIES...
AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HANDSHOE...OR 10
MILES NORTHEAST OF HINDMAN...MOVING NORTHEAST AT 61 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINNIE...DRIFT...LANGLEY...HUNTER...BLUE RIVER...PRINTER...DOTSON...
ALPHORETTA...BLUE MOON...MARTIN...DOCK...HONAKER...ARKANSAS...DANA...
BEAVER JUNCTION...ALLEN...ALLEN CITY...ALUBA...BAMMER...DWALE...
CLIFF...PRESTONSBURG...HAROLD...BETSY LAYNE...BOLDMAN...JUSTELL...
IVEL...LANCER...ENDICOTT...DICKS CREEK...CORN FORK HOLLOW...EMMA AND
ALVIN
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3722 8331 3738 8334 3774 8271 3773 8268
3773 8265 3757 8252
TIME...MOT...LOC 1450Z 232DEG 53KT 3751 8281
$$
PELTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 11, 7:45 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 11, 7:45 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 745 AM EDT SUN MAY 11 2008 .SHORT TERM.../TODAY THROUGH TUESDAY/ A DEVELOPING STORM SYSTEM IS LOOKING RATHER IMPRESSIVE ON THE SURFACE CHART. AT 06Z...A STRONG 991 MB LOW WAS OVER WESTERN ILLINOIS...WITH A COLD FRONT TRAILING SOUTH INTO WESTERN KENTUCKY TO MISSISSIPPI. THE CONVECTION OUT AHEAD OF THE FRONT HAS LOST MUCH OF ITS LIGHTNING OVER KENTUCKY...WITH THE CONVECTION OVER TENNESSEE AND POINTS SOUTH THE MOST IMPRESSIVE. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE TO WORK EAST ACROSS THE AREA THIS MORNING. SHOWERS WERE ALREADY IN THE WESTERN PORTIONS OF OUR CWA. AS THE FRONT MOVES EAST TODAY WE SHOULD SEE REDEVELOPMENT OF THUNDERSTORMS THIS MORNING INTO THE AFTERNOON. WILL CONTINUE TO HIGHLIGHT A SEVERE THUNDERSTORM POTENTIAL TODAY...WITH CAPES RANGING FROM NEAR 1000 TO 2000 J/KG...AND LI/S -2 TO -4 AS THE FRONT MOVES THROUGH. A DRY SLOT BETWEEN THE PREFRONTAL PRECIP AND THE FRONT ITSELF SHOULD HELP THE ATMOSPHERE DESTABILIZE AS WELL. WILL MENTION A THREAT FOR LARGE HAIL AND DAMAGING WINDS IN THE FORECAST AND IN THE HWO. WITH GOOD SPEED AND DIRECTIONAL SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. EVEN OUTSIDE OF ANY THUNDERSTORMS...EXPECTING OCCASIONAL WIND GUSTS TO 45 MPH OVER MUCH OF THE AREA WITH STRONG WINDS JUST ABOVE THE SURFACE. WITH THIS IN MIND...WILL ISSUE A WIND ADVISORY FOR OUR AREA RUNNING FROM 10 AM THROUGH 8 PM THIS EVENING. WILL STILL SEE SOME DECENT GUSTS IN THE HIGHEST TERRAIN THIS EVENING IN THE EAST...BUT THESE SHOULD BE BELOW ADVISORY CRITERIA WIND SPEEDS. H5 LOW WITH PLENTY OF MOISTURE AND LIFT WILL BE MOVING INTO THE AREA LATE TODAY AND TONIGHT...AND WILL GO WITH CATEGORICAL POPS FOR SHOWERS. THE LOW WILL SLOWLY EXIT MONDAY AND MONDAY EVENING...WITH POPS GRADUALLY TAPERING DOWN DURING THIS PERIOD. TUESDAY SHOULD BE DRY AND MOSTLY SUNNY WITH HIGH PRESSURE BUILDING IN. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ STILL SOME DISAGREEMENT IN THE MODELS LATER IN THE EXTENDED PERIOD. IN GENERAL...FOLLOWED A LITTLE CLOSER TO THE ECMWF...WHICH WAS ALSO CLOSER TO THE EARLIER HPC MANUAL PROGS. EXPECTING A COLD FRONT TO MOVE EAST ACROSS THE AREA ON WEDNESDAY...AND HAVE INCREASED POPS TO LIKELY FOR THIS PERIOD. THE FRONT SHOULD BE MOVING JUST EAST OF THE AREA LATER WEDNESDAY NIGHT INTO THURSDAY...AS A WAVE DEVELOPS ALONG IT. WILL TAPER POPS DOWN TO THE CHANCE RANGE WEDNESDAY NIGHT INTO THURSDAY WITH THIS SYSTEM CLOSE BY. WILL NOT MENTION OF THUNDER THURSDAY NIGHT THROUGH SATURDAY...AS WE SHOULD BE ON THE WEST SIDE OF THE FRONTAL SYSTEM AND SLOW MOVING FRONTAL WAVES. WILL KEEP THE CHANCE OF SHOWERS IN THE FORECAST HOWEVER. PLENTY OF UNCERTAINTY STILL EXISTS WITH EXACT POSITION OF THE FRONT AND WAVES. && .AVIATION.../12Z TO 12Z/...UPDATED DAYLIGHT SHOULD PROMPT A MORE MIXED BOUNDARY LAYER SO HAVE DROPPED THE WIND SHEAR WITH THIS ISSUANCE AND ADDED GUSTS OF 25 TO 30 KTS TO THE TAFS. A DEVELOPING COLD FRONT IS SPINNING TOWARD EASTERN KENTUCKY AND THIS SHOULD BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY. HAVE TIMED THESE ACROSS THE CWA FROM MID MORNING INTO EARLY AFTERNOON. THE STORMS WILL CONTAIN CIGS AND VIS DOWN TOWARD IFR WHILE THE WIND GUSTS BECOME MORE ROBUST. FOLLOWING THE FRONT...LINGERED THE POSSIBILITY OF A STRAY THUNDERSTORM BEFORE SUNSET. LATER THIS EVENING EXPECT THE WINDS TO SETTLE DOWN SOMEWHAT FROM THE WEST TO NORTHWEST BUT STILL OCCASIONAL GUST. ALSO HAVE BROUGHT THE PREVAILING CIGS DOWN WITH ONGOING LIGHT SHOWERS BENEATH THE WRAP AROUND MOISTURE FROM THE STRONG AND DEEP SFC LOW PRESSURE AREA PULLING OUT OF THE OHIO VALLEY. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM....WJM AVIATION...GREIF
Hazardous weather outlook, May 11, 4:25 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT SUN MAY 11 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 425 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...WINDS ARE EXPECTED TO GUST TO 45 MPH AT TIMES TODAY. GUSTS UP TO 50 MPH ARE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON TODAY. WJM
In the hours before
Special weather statement, May 11, 4:41 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 441 AM EDT SUN MAY 11 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111530- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 441 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORMS POSSIBLE TODAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TODAY...BRINGING SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE TIME FOR THE GREATEST RISK OF SEVERE WEATHER WILL BE FROM LATER THIS MORNING THROUGH AROUND LUNCHTIME ALONG AND WEST OF A LINE FROM FLEMINGSBURG TO LONDON. TO THE EAST OF THIS LINE...THE GREATEST THREAT WILL BE FROM LATER THIS MORNING THROUGH EARLY AFTERNOON. THE THREAT WILL PERSIST FROM LATER THIS MORNING INTO THE MID AFTERNOON HOURS TOWARDS THE WEST VIRGINIA AND VIRGINIA BORDERS. IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...WINDS MAY GUST TO 45 MPH AT TIMES TODAY. GUSTS TO 50 MPH ARE POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. WINDS OF THIS MAGNITUDE MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES TODAY ON THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. WJM
Special weather statement, May 11, 9:15 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 915 AM EDT SUN MAY 11 2008 KYZ050-051-058-059-111345- BATH-MONTGOMERY-POWELL-ESTILL- 915 AM EDT SUN MAY 11 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN BATH AND MONTGOMERY AND NORTHWESTERN POWELL AND NORTHWESTERN ESTILL COUNTIES THROUGH 945 AM EDT SUNDAY MORNING... AT 915 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOX...MOVING NORTHEAST AT 56 MPH. THIS STORM WILL BE NEAR POWELL VALLEY AROUND 920 AM EDT...VIRDEN AROUND 925 AM EDT...JEFFERSONVILLE AROUND 930 AM EDT...HOPE AROUND 935 AM EDT...CROOKS AROUND 940 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE QUARTERS OF AN INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RICHEY
Local storm report, May 11, 10:02 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG 3 N MOREHEAD 38.23N 83.44W
05/11/2008 ROWAN KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ON HWY 377 AND MULTIPLE CAR ACCIDENTS
0955 AM HAIL MOREHEAD 38.19N 83.44W
05/11/2008 E0.75 INCH ROWAN KY PUBLIC
PENNY SIZE HAIL
0955 AM HAIL MOREHEAD 38.19N 83.44W
05/11/2008 E0.88 INCH ROWAN KY AIRPLANE PILOT
PENNY TO NICKEL SIZE HAIL
0950 AM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
05/11/2008 MONTGOMERY KY COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE BLOCKING ROADS. WORST HIT
IS BETWEEN MOUNT STERLING AND JEFFERSON. ANOTHER AREA
HARD HIT IS CARGO
&&
BTERRIZZLocal storm report, May 11, 10:06 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1006 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG SOMERSET 37.08N 84.61W
05/11/2008 PULASKI KY COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTY WIDE.
0948 AM HAIL SOMERSET 37.08N 84.61W
05/11/2008 E0.75 INCH PULASKI KY COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN SOMERSET
&&
BTERRIZZLocal storm report, May 11, 10:10 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1010 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM HAIL HAYS CROSSING 38.24N 83.45W
05/11/2008 E1.75 INCH ROWAN KY TRAINED SPOTTER
GOLFBALL HAIL LASTED ABOUT 3 MINUTES
&&
BTERRIZZLocal storm report, May 11, 10:12 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG CUMBERLAND FALLS S.P. 36.84N 84.34W
05/11/2008 WHITLEY KY COUNTY OFFICIAL
PRELIMINARY REPORT WITH NUMEROUS TREES DOWN IN THE PARK
INCLUDING FALLING ON OCCUPIED CARS AND CABINS. UNKNOWN
FOR INJURIES AT THIS TIME WITH RESCUE ONGOING
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:40 AM EDT | Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 20 hr |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| May 11, 8:52 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 23 min |
| May 11, 9:14 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 11, 9:25 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 35 min |
| May 11, 9:26 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 34 min |
| May 11, 9:28 AM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Leslie | 32 min |
| May 11, 9:43 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more | 32 min |
| May 11, 10:01 AM EDT | Tornado Warning | JKL | Clay, Leslie, Perry | 29 min |
| May 11, 10:13 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan and 1 more | 47 min |
| May 11, 10:14 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 31 min |
| May 11, 10:30 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 30 min |
| May 11, 10:37 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry | 38 min |
| May 11, 10:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 33 min |
| May 11, 10:53 AM EDT | Severe Thunderstorm Warning | JKL | Johnson | 19 min |
| May 11, 10:54 AM EDT | Tornado Warning | JKL | Harlan, Letcher | 36 min |
| May 11, 10:58 AM EDT | Tornado Warning | JKL | Floyd, Knott, Letcher, Pike | 47 min |
| May 11, 11:01 AM EDT | Tornado Warning | JKL | Floyd, Martin, Pike | 29 min |
| May 11, 11:06 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 24 min |
| May 11, 11:28 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.